Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A homotopy principle for maps with prescribed Thom-Boardman singularities


Author: Yoshifumi Ando
Journal: Trans. Amer. Math. Soc. 359 (2007), 489-515
MSC (2000): Primary 58K30; Secondary 57R45, 58A20
DOI: https://doi.org/10.1090/S0002-9947-06-04326-1
Published electronically: September 19, 2006
MathSciNet review: 2255183
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ N$ and $ P$ be smooth manifolds of dimensions $ n$ and $ p$ ( $ n\geq p\geq2$) respectively. Let $ \Omega^{I}(N,P)$ denote an open subspace of $ J^{\infty }(N,P)$ which consists of all Boardman submanifolds $ \Sigma^{J}(N,P)$ of symbols $ J$ with $ J\leq I$. An $ \Omega^{I}$-regular map $ f:N\rightarrow P$ refers to a smooth map such that $ j^{\infty}f(N)\subset\Omega^{I}(N,P)$. We will prove what is called the homotopy principle for $ \Omega^{I}$-regular maps on the existence level. Namely, a continuous section $ s$ of $ \Omega^{I}(N,P)$ over $ N$ has an $ \Omega^{I}$-regular map $ f$ such that $ s$ and $ j^{\infty}f$ are homotopic as sections.


References [Enhancements On Off] (What's this?)

  • [An1] Y. Ando, On the elimination of Morin singularities, J. Math. Soc. Japan 37(1985), 471-487. MR 0792988 (87h:58018)
  • [An2] Y. Ando, An existence theorem of foliations with singularities $ A_{k}$, $ D_{k}$ and $ E_{k}$, Hokkaido Math. J. 19(1991), 571-578. MR 1134991 (93c:58030)
  • [An3] Y. Ando, The homotopy type of the space consisting of regular jets and folding jets in $ J^{2}(n,n)$, Japanese J. Math. 24(1998), 169-181. MR 1630137 (99e:58019)
  • [An4] Y. Ando, Fold-maps and the space of base point preserving maps of spheres, J. Math. Kyoto Univ. 41(2002), 691-735. MR 1891672 (2003a:57060)
  • [An5] Y. Ando, Invariants of fold-maps via stable homotopy groups, Publ. RIMS, Kyoto Univ. 38(2002), 397-450. MR 1903746 (2003f:57057)
  • [An6] Y. Ando, Existence theorems of fold-maps, Japanese J. Math. 30(2004), 29-73. MR 2070370 (2005h:58070)
  • [An7] Y. Ando, The homotopy principle in the existence level for maps with only singularities of types $ A$, $ D$ and $ E$, submitted to Nagoya Math. J. in 2003, http://front.math.ucdavis. edu/math.GT/0411399.
  • [An8] Y. Ando, Cobordisms of maps without prescribed singularities, http://front.math. ucdavis.edu/math.GT/0412234.
  • [B] J. M. Boardman, Singularities of differentiable maps, IHES Publ. Math. 33(1967), 21-57. MR 0231390 (37:6945)
  • [C] D. Chess, A note on the class $ [S_{1}^{k}(f)]$, Proceedings of Symposia in Pure Math. 40(1983), Part 1, AMS, 221-224. MR 0713061 (85f:57020)
  • [duP] A. du Plessis, Maps without certain singularities, Comment. Math. Helv. 50(1975), 363-382. MR 0397779 (53:1637)
  • [E1] J. M. Èliašberg, On singularities of folding type, Math. USSR. Izv. 4(1970), 1119-1134. MR 0278321 (43:4051)
  • [E2] J. M. Èliašberg, Surgery of singularities of smooth mappings, Math. USSR. Izv. 6(1972), 1302-1326. MR 0339261 (49:4021)
  • [F] S. Feit, $ k$-mersions of manifolds, Acta Math. 122(1969), 173-195. MR 0243541 (39:4862)
  • [G-G] M. Golubitsky and V. Guillemin, Stable Mappings and Their Singularities, Springer-Verlag, Berlin, Heidelberg, 1973. MR 0341518 (49:6269)
  • [G1] M. Gromov, Stable mappings of foliations into manifolds, Math. USSR. Izv. 3(1969), 671-694. MR 0263103 (41:7708)
  • [G2] M. Gromov, Partial Differential Relations, Springer-Verlag, Berlin, Heidelberg, 1986. MR 0864505 (90a:58201)
  • [H1] M. Hirsch, Immersions of manifolds, Trans. Amer. Math. Soc. 93(1959), 242-276. MR 0119214 (22:9980)
  • [H2] M. Hirsch, Differential Topology, Springer-Verlag, Berlin, Heidelberg, 1976. MR 0448362 (56:6669)
  • [K-N] S. Kobayashi and K. Nomizu, Foundations of Differential Geometry, Vol. 1, Interscience Publishers, New York, 1963. MR 0152974 (27:2945)
  • [L1] H. I. Levine, Elimination of cusps, Topology 3(1965), 263-296. MR 0176484 (31:756)
  • [L2] H. I. Levine, Singularities of differentiable maps, Proc. Liverpool Singularities Symposium, I, Springer Lecture Notes in Math. Vol. 192, Springer-Verlag, 1971, 1-85.
  • [Math1] J. N. Mather, Stability of $ C^{\infty}$ mappings, IV: Classification of stable germs by $ \mathbb{R}$-algebra, Publ. Math. Inst. Hautes Étud. Sci. 37(1970), 223-248. MR 0275460 (43:1215b)
  • [Math2] J. N. Mather, On Thom-Boardman singularities, Dynamical Systems, Academic Press, 1973, 233-248. MR 0353359 (50:5843)
  • [Mats] Y. Matsushima, Differentiable Manifolds, Marcel Dekker, New York, 1972. MR 0346831 (49:11553)
  • [Mo] B. Morin, Formes canoniques des singularités d'une application différentiable, C. R. Acad. Sci. Paris 260(1960), 6503-6506. MR 0190944 (32:8354)
  • [P] A. Phillips, Submersions of open manifolds, Topology 6(1967), 171-206. MR 0208611 (34:8420)
  • [Sady] R. Sadykov, The Chess conjecture, Algebr. Geom. Topol. 3(2003), 777-789. MR 1997337 (2005a:57027)
  • [Ste] N. Steenrod, The Topology of Fibre Bundles, Princeton Univ. Press, Princeton, 1951. MR 0039258 (12:522b)
  • [T] R. Thom, Les singularités des applications différentiables, Ann. Inst. Fourier 6(1955-56), 43-87. MR 0087149 (19:310a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 58K30, 57R45, 58A20

Retrieve articles in all journals with MSC (2000): 58K30, 57R45, 58A20


Additional Information

Yoshifumi Ando
Affiliation: Department of Mathematical Sciences, Faculty of Science, Yamaguchi University, Yamaguchi 753-8512, Japan
Email: andoy@yamaguchi-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-06-04326-1
Keywords: Homotopy principle, Thom-Boardman singularity, jet space, Boardman manifold
Received by editor(s): September 15, 2003
Published electronically: September 19, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society